Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 177, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 17, 2021, 12:45 AM CDT for Parker County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 12:45 AM CDT (05:45 UTC)
- Expired
- May 17, 2021, 1:20 AM CDT
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 48 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
916
WUUS54 KFWD 170545
SVRFWD
TXC367-170645-
/O.NEW.KFWD.SV.W.0177.210517T0545Z-210517T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1245 AM CDT Mon May 17 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeastern Parker County in north central Texas...
* Until 145 AM CDT.
* At 1245 AM CDT, a severe thunderstorm was located near Springtown,
or 10 miles north of Weatherford, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Weatherford, Azle, Briar, Willow Park, Reno, Aledo, Springtown,
Hudson Oaks, Annetta, Poolville, Annetta South, Annetta North and
Sanctuary.
This includes the following highways...
Interstate 20 between mile markers 403 and 422.
Interstate 30 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3299 9755 3268 9755 3268 9786 3300 9791
TIME...MOT...LOC 0545Z 329DEG 14KT 3289 9777
HAIL...1.00IN
WIND...60MPH
$$
Dunn2 follow-up statements
230
WWUS54 KFWD 170607
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
107 AM CDT Mon May 17 2021
TXC367-170645-
/O.CON.KFWD.SV.W.0177.000000T0000Z-210517T0645Z/
Parker TX-
107 AM CDT Mon May 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN PARKER COUNTY...
At 107 AM CDT, a severe thunderstorm was located 10 miles northeast
of Weatherford, moving southeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Weatherford, Azle, Willow Park, Reno, Aledo, Springtown, Hudson Oaks,
Annetta, Annetta South, Annetta North and Sanctuary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3297 9759 3284 9755 3268 9755 3268 9786
3285 9782 3297 9778
TIME...MOT...LOC 0607Z 333DEG 12KT 3285 9771
HAIL...1.00IN
WIND...<50MPH
$$
Dunn223
WWUS54 KFWD 170620
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
120 AM CDT Mon May 17 2021
TXC367-170630-
/O.CAN.KFWD.SV.W.0177.000000T0000Z-210517T0645Z/
Parker TX-
120 AM CDT Mon May 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PARKER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3297 9759 3284 9755 3268 9755 3268 9786
3285 9782 3297 9778
TIME...MOT...LOC 0617Z 329DEG 14KT 3281 9768
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 12:06 AM CDT, 39 minutes earlier.
Area forecast discussion, May 17, 12:06 AM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1206 AM CDT Mon May 17 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Rest of Tonight through Tuesday/ Active weather will continue through the early part of the week with multiple rounds of showers and thunderstorms expected, including the threat for flooding and some severe weather. At this hour, one lone supercell continues to track southward into Parker County and has had a history of producing hail. This storm should weaken over the next hour or so as it moves into an area with increasing inhibition and less instability. Attention will then turn to the complex of thunderstorms currently southeast of Childress. This activity will likely move into our northwest counties over the next few hours and be accompanied by a damaging wind threat and perhaps some hail. Similarly, it should exhibit a gradual weakening trend through early morning as instability wanes. Nonetheless, we'll have high PoPs later tonight into early Monday morning as this activity moves across the region. We should see a lull in convective activity after this morning activity moves through. How long this lull lasts remains to be seen, but given the moist tropical like environment, airmass recovery should be quick and we'll likely be unstable and weakly capped by afternoon. This should promote scattered thunderstorm development, however, the strongest lift will be well to our west this afternoon. Vigorous convective development is likely to occur across Northwest Texas during the mid/late afternoon hours as large scale forcing for ascent increases ahead of a stronger shortwave trough. Mid level lapse rates >9C/km will support a very large hail threat with initial convective activity. Right now, we think this initial development will occur northwest of our area, but we'll have to keep an eye on it. Clusters of supercells should congeal into another forward propagating MCS tomorrow night which should then track across North Texas accompanied by a damaging wind threat. Airmass recovery will again be quick into Tuesday as the aforementioned shortwave trough gets closer. Widespread showers and thunderstorms are expected to develop across the region during the day. Efficient rainfall production should lead to instances of flash flooding. Dunn && .LONG TERM... /Issued 400 PM CDT Sun May 16 2021/ /Monday Night Onward/ Impactful weather will continue through the extended forecast period with the greatest chances for severe storms and flash flooding likely arriving on Tuesday. One or more convective complexes may be ongoing upstream of the CWA Monday evening/night which may affect parts of North Texas heading into Tuesday morning. There are still a couple possible scenarios for subsequent convection during the day Tuesday and Tuesday night, which will hinge heavily on events earlier in the day. As an upper trough takes on a negative tilt orientation, jet dynamics and ascent will strengthen accordingly and shear will be stronger through the column. This will occur over a moderate to highly unstable and uncapped warm sector airmass in place area- wide. This should result in initiation and some organization of deep convection, either as one large QLCS, or perhaps a few smaller convective clusters accompanied by more discrete open warm sector convection. If convection does consist of mixed modes, all severe hazards would certainly be possible Tuesday through Tuesday evening. However, one large QLCS would favor mostly a wind threat, with perhaps a threat for embedded tornadoes and marginally severe hail. Flash flooding will be of concern during this time with multi-inch rainfall totals likely across much of the forecast area. Widespread convection should persist into Tuesday night or even early Wednesday morning. However, a large complex moving through parts of South or East Texas may serve to bring a temporary end to convection farther north in our CWA as northward moisture flux would become cutoff. As this convection moves east, a deep meridional jet streak may be able to quickly recover higher theta-e air into the forecast area on Thursday or Friday resulting in renewed convective chances. The main concern during the end of the week would be flooding after multiple rounds of heavy rainfall earlier in the week. Runoff from new rainfall could quickly result in flash flooding even with modest totals, and additional rises on rivers and streams would be likely. As deep upper troughing persists to the west, scattered showers and thunderstorms will remain in the forecast all the way through next weekend. -Stalley && .AVIATION... /NEW/ /6Z TAFs/ Isolated thunderstorms to the west of the airports at this hour should continue to weaken through the late overnight. We'll contend with MVFR cigs through the overnight with showers and thunderstorms approaching from the northwest around sunrise. We'll continue with the TEMPO for TSRA around sunrise with a lull in convection during the afternoon. VFR cigs are expected during the afternoon with additional thunderstorm chances tomorrow night. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 83 69 79 66 / 70 90 70 100 100 Waco 68 83 67 80 66 / 40 50 40 100 80 Paris 64 77 67 77 65 / 80 80 50 100 90 Denton 64 81 66 78 64 / 90 80 70 100 90 McKinney 66 81 67 79 65 / 80 90 70 100 100 Dallas 69 84 71 80 68 / 70 90 70 100 100 Terrell 66 81 68 80 66 / 60 80 50 100 100 Corsicana 68 83 69 81 68 / 60 60 40 100 90 Temple 67 84 68 80 66 / 40 40 40 100 80 Mineral Wells 65 82 66 77 64 / 70 70 80 90 70 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 16, 10:27 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1027 PM CDT Sun May 16 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1027 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms overnight will be primarily north of the I-20 corridor. Lightning and heavy rainfall will be the main threats, but the strongest storms will be capable of large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected across much of North and Central Texas on Monday. Locally heavy rainfall and lightning will be the main threats, but the stronger storms could produce hail and gusty winds. Widespread thunderstorms are expected on Tuesday, some of which could be severe. In addition, heavy rainfall may result in flash flooding. Thunderstorm chances will continue into the upcoming weekend. Additional rounds of heavy rainfall may cause further flooding issues and significant rises on area rivers. Also, a few strong or severe thunderstorms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 16, 8:23 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
823 PM CDT Sun May 16 2021
TXZ094-170215-
Fannin TX-
823 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FANNIN COUNTY UNTIL
915 PM CDT...
At 823 PM CDT, Doppler radar was tracking a strong thunderstorm over
Savoy, or 10 miles west of Bonham, moving east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Bonham, Whitewright, Savoy, Ector, Dodd City, Bailey, Ravenna, Bonham
State Park and Trenton.
LAT...LON 3369 9636 3369 9632 3371 9631 3367 9602
3339 9602 3344 9639 3372 9638 3372 9637
TIME...MOT...LOC 0123Z 285DEG 26KT 3360 9636
DunnLocal storm report, May 16, 11:04 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL 8 NE JACKSBORO 33.31N 98.05W
05/16/2021 E1.00 INCH JACK TX EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE ROAD
NORTHEAST OF JACKSBORO NEAR HWY 59 AND
FM1810.
&&Local storm report, May 16, 11:24 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1124 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL 6 W RUNAWAY BAY 33.17N 97.96W
05/16/2021 E1.50 INCH JACK TX TRAINED SPOTTER
PING PONG BALL SIZE HAIL NEAR FM 1156 AND
HWY 380.
&&Local storm report, May 17, 12:29 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1229 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND DMG 11 NE JACKSBORO 33.32N 98.01W
05/16/2021 JACK TX EMERGENCY MNGR
LARGE TREE BLOWN DOWN ON FM1810 ONE MILE
EAST OF HWY59.
&&Local storm report, May 17, 12:30 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM HAIL SPRINGTOWN 32.97N 97.68W
05/17/2021 E1.00 INCH PARKER TX AMATEUR RADIO
QUARTER SIZE HAIL IN SPRINGTOWN.
&&Local storm report, May 17, 12:31 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM HAIL 3 W RENO 32.93N 97.63W
05/17/2021 E1.00 INCH PARKER TX AMATEUR RADIO
QUARTER SIZE HAIL SOUTHEAST OF SPRINGTOWN
NEAR HWY199 AND ADALIDA LN.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| May 16, 7:34 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 56 min |
| May 16, 7:54 PM CDT | River Flood Warning | FWD | Dallas | 5 hr |
| May 16, 7:56 PM CDT | River Flood Warning | FWD | Delta, Hopkins | 61 hr |
| May 16, 8:23 PM CDT | Special Weather Statement | FWD | Fannin | 52 min |
| May 16, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 16, 10:11 PM CDT | River Flood Warning | FWD | Delta, Lamar | 11 hr |
| May 16, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 16, 11:39 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 66 min |
| May 17, 12:13 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 32 min |
| May 17, 12:47 AM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| May 17, 1:50 AM CDT | Special Weather Statement | FWD | Palo Pinto | 25 min |
| May 17, 2:09 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 32 min |
| May 17, 2:17 AM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| May 17, 2:54 AM CDT | River Flood Warning | FWD | Collin | 24 hr |
| May 17, 10:12 AM CDT | Special Weather Statement | FWD | Mills | 48 min |
| May 17, 10:53 AM CDT | Special Weather Statement | FWD | Lampasas | 37 min |
| May 17, 10:59 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 61 min |
| May 17, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 32 min |
| May 17, 12:30 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Ellis, Navarro | 3 days |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Ellis, Kaufman | 65 hr |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Denton | 47 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.